Weight gain

danielle1987
By danielle1987 Latest Reply 2014-01-03 10:10:48 -0600
Started 2014-01-01 05:06:36 -0600

Happy new year everyone :)
Hope you all had a safe one!

Just wondering if anyone can help me.
I am not a bad junk food eater and I am eating healthy but I am putting on weight really fast and I feel like I have a lot of fluid retention. Type 1 diabetic.
If anyone can maybe suggest some kind or diet or options. :/
Also not sure if sleeping tablets r a weight gainer?


9 replies

Copperchef
Copperchef 2014-01-02 12:00:41 -0600 Report

Talk to your Doctor. In type 1 diabetics, water retention can lead to other problems. If you are seeing a GP, ask for a referral to either an endocrinologist or a cardiologist. You can gain 15% of your body weight in water. It is important that you go see your doctor. My wife is a type1 diabetic and had similar situation. She takes a simple water pill once a day now and no longer retains the water. She went to her Endocrinologist, who understood the side effects of her insulin.

denipink57
denipink57 2014-01-02 08:32:34 -0600 Report

cut up raw ginger root and pour over boiling water. let it steep and drink when cooled down. drink a cup before every meal. this will take care of any nasty inflammation and will help with weight loss.

Jennieetch
Jennieetch 2014-01-03 10:03:40 -0600 Report

I'm experiencing weight gain also, but do to beginning to eat and not avoiding food. I've never heard of ginger root. Thanks I'm going to give it a try, and if it helps with inflammation that's great also!!! I'm excited about this.

denipink57
denipink57 2014-01-03 10:10:48 -0600 Report

Jennie, my hand were so swollen because of inflammation. a friend suggested the raw ginger tea and i drank it for several months. now my hands are perfect and i even have wrinkles! you can buy the root at any grocer. look near the potato section. it is a really soothing drink and also helps tummy problems. if you google "ginger" you will see how fabulous this root is. good luck with the weight loss. i am losing too.

Nick1962
Nick1962 2014-01-01 18:13:45 -0600 Report

Weight gain is kind of common for those on insulin, and since your body always changes, the way it uses that insulin (or fails to) changes too. From what I've read, you can be on the same dose for years, but then a change in body chemistry/metabolism just doesn't handle it properly anymore.
http://www.joslin.org/info/why_did_i_gain_wei...
I'm sure you've got a doctor or endo to consult, it may be time for an adjustment of your meds.

danielle1987
danielle1987 2014-01-01 07:58:30 -0600 Report

I haven't changed any meds I'm on humulin 30/70, and a little bit of act rapid if I go to high, maybe I should up my cardio. :)
Thank you for your help

Silicone eyes
Silicone eyes 2014-01-01 07:50:32 -0600 Report

Have you changed meds lately? I recently switched to a pump and dropped close to 10Kg without trying, maybe watching food better, but I think Lantus had something to do w/ it. Af ew diet tricks I've used, eat smaller meals more often and drink ice water as often as you can. Those 2 things will help speed your metabolism. As far as sleep pills, thay are a sedative of some form, I could see weight gain going with that.
Happy New Year and good luck

Next Discussion: Denial »